Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 242, NWS Springfield, MO

February 12, 2007Howell County, Oregon County, Missouri

NWS Springfield, MO issued this flash flood warning at Feb 12, 2007, 3:58 PM CST for Howell County, Oregon County, Missouri. It took effect at Feb 12, 2007, 4:06 PM CST. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2007, 3:58 PM CST (21:58 UTC)
In effect from
Feb 12, 2007, 4:06 PM CST
Expired
Feb 12, 2007, 10:00 PM CST
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Howell County, MO, Oregon County, MO

The radar

The Springfield radar (KSGF), 166 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 5:00 PM CSTHEAVY RAIN 1.2510 Nnw West Plains, MO
Feb 12, 5:00 PM CSTHEAVY RAIN 1.752 E Couch, MO
Feb 12, 7:00 PM CSTFLASH FLOOD4 Sw Alton, MOFLOODING ON HIGHWAY 19 SOUTH OF ALTON
Feb 12, 9:00 PM CSTHEAVY RAIN 1.14Mountain View, MO
Feb 12, 9:00 PM CSTHEAVY RAIN 1.56Pomona, MOWEST PLAINS AIRPORT ASOS
Feb 12, 9:00 PM CSTHEAVY RAIN 2.432 E Couch, MO
Feb 12, 9:30 PM CSTFLASH FLOODWest Plains, MOSOME LOW WATER CROSSINGS FLOODED IN TOWN. REPORTED RELAYED BY KYTV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 122206
FFWSGF
MOC091-149-130400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CST MON FEB 12 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI

* UNTIL 1000 PM CST

* AT 354 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS   
  MOVING ACROSS SOUTH CENTRAL MISSOURI. SURFACE OBSERVATIONS AND     
  DOPPLER RADAR ESTIMATES INDICATE THAT BETWEEN ONE AND ONE AND A    
  HALF INCHES OF RAIN HAS FALLEN OVER PORTIONS OF HOWELL AND OREGON  
  COUNTIES SINCE 6 AM THIS MORNING. 

* MODERATE TO HEAVY RAIN WITH OCCASIONAL THUNDERSTORMS WILL          
  CONTINUE TO AFFECT SOUTH CENTRAL MISSOURI THROUGH THE EVENING      
  HOURS. AN ADDITIONAL ONE TO TWO AND A HALF INCHES OF RAIN EXPECTED 
  TONIGHT. THIS ADDITIONAL HEAVY RAINFALL WILL LEAD TO EXCESSIVE     
  RUNOFF AND FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW     
  LYING AND FLOOD PRONE AREAS. 

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS LIKELY. PERSONS 
TRAVELING ACROSS SOUTH CENTRAL MISSOURI THIS EVENING SHOULD BE 
PREPARED TO ENCOUNTERED FLOODED ROADWAYS. IF YOU ENCOUNTER WATER 
COVERING THE ROADWAY...TURN AROUND...DONT DROWN.

LAT...LON 3650 9212 3705 9208 3704 9167 3687 9166
      3688 9116 3649 9115

$$

IZZI
2 follow-up statements
000 
WGUS73 KSGF 130131
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CST MON FEB 12 2007

MOC091-149-130400-
HOWELL MO-OREGON MO-
723 PM CST MON FEB 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR
OREGON AND HOWELL COUNTIES...

AT 725 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN...INCLUDING POCKETS OF MODERATE RAIN...AFFECTING THE 
WARNED COUNTIES. AUTOMATED RAIN GAGES AND DOPPLER RADAR ESTIMATES 
INDICATE THAT BETWEEN ONE AND A QUARTER AND TWO AND A QUARTER INCHES 
OF RAIN HAS FALLEN SINCE 6 AM MONDAY MORNING. 

AS OF 7 PM...THE WEST PLAINS AIRPORT HAD RECEIVED 1.51 INCHES OF 
RAIN...WHILE 2.20 INCHES OF RAIN HAD FALLEN AT BARDLEY IN EASTERN 
OREGON COUNTY.

SHORTLY AFTER 7 PM...THE OREGON COUNTY SHERIFF REPORTED FLOODING 
OCCURRING ON HIGHWAY 19 JUST SOUTH OF ALTON. 

AN ADDITIONAL QUARTER INCH TO LOCALLY AN INCH OF RAIN WILL FALL 
ACROSS HOWELL AND OREGON COUNTIES THIS EVENING. THIS ADDITIONAL 
RAINFALL WILL LIKELY CONTINUE TO LEAD TO INCREASED RUNOFF WHICH WILL 
CAUSE FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND FLOOD 
PRONE AREAS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3650 9212 3705 9208 3704 9167 3687 9166
      3688 9116 3649 9115

$$

IZZI
000 
WGUS73 KSGF 130354
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CST MON FEB 12 2007

MOC091-149-130404-
HOWELL MO-OREGON MO-
954 PM CST MON FEB 12 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CST FOR OREGON AND
HOWELL COUNTIES...

THE FLASH FLOOD WARNING WILL BE REPLACED WITH AN AREAL FLOOD WARNING 
IN EFFECT UNTIL 945 AM TUESDAY MORNING.

LAT...LON 3650 9212 3705 9208 3704 9167 3687 9166
      3688 9116 3649 9115

$$

IZZI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 2:55 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 12, 2:55 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATE TO INCLUDE ADVISORY SECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CST MON FEB 12 2007

.DISCUSSION...

SHORT TERM (TONIGHT - TUESDAY NIGHT)...

VERY COMPLICATED FORECAST THE NEXT 12 TO 36 HOURS IN TERMS OF
PRECIPITATION AMOUNTS...PRECIPITATION TYPE AND TIMING OF RAIN TO
SNOW OVERNIGHT.

UPPER LEVEL SYSTEM CURRENTLY IN SOUTHWEST KANSAS WILL MOVE EASTWARD
OVERNIGHT ALLOWING FOR A BROAD AREA OF UPPER LEVEL DIFFLUENCE AND
MOISTURE TO MOVE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS.
THE STRENGTH OF THIS SYSTEM IS SIMILAR TO A EARLY SPRING STORM
SYSTEM WITH SEVERE THUNDERSTORMS TO THE SOUTH...AND A TRANSITION
FROM RAIN TO HEAVY SNOW TOWARD THE NORTH. OUR AREA WILL BE IN
BETWEEN THE SEVERE WEATHER AND HEAVY SNOWFALL...HOWEVER AT LEAST
SOME ACCUMULATING SNOWFALL IS LIKELY ACROSS PORTIONS OF CENTRAL AND
EAST CENTRAL MISSOURI BEFORE IT TAPERS OFF TUESDAY MORNING.

MODELS HAVE BEEN MORE CONSISTENT IN TERMS OF THE HEAVIEST RAINFALL
LATE THIS AFTERNOON AND EVENING ACROSS MOSTLY SOUTH CENTRAL MISSOURI
WHERE LOCALLY ONE TO THREE INCHES OF RAIN WILL FALL BY 6 AM TUESDAY.
GOOD HEADS UP ON THE MIDNIGHT SHIFT IN THE ISSUANCE OF THE FLOOD
WATCH THROUGH TUESDAY. WILL LIKELY REFINE THE WATCH TO INCLUDE
SPECIFIC RIVERS AND AREAS THAT WILL LIKELY EXPERIENCE MINOR FLOODING
THROUGH THE NEXT 24 HOURS. RUNOFF FROM THE HEAVY RAINFALL IS ALSO A
POSSIBILITY AS SOUTH CENTRAL MISSOURI HAS BEEN IN A WET PATTERN IN
THE LAST FEW MONTHS...AND ANY HEAVY RAINFALL WILL PRODUCE AT LEAST
SMALL STREAM FLOODING. SEE LATEST FLOOD WATCH/HAZARDOUS WEATHER
OUTLOOK FOR MORE INFORMATION.

BOTH THE WRF/GFS ARE FAIRLY SIMILAR IN KEEPING THE COLDEST AIR AT
THE SURFACE AND ALOFT NORTH OF OUR FORECAST AREA THROUGH MIDNIGHT.
BY 12Z...THE FREEZING LEVEL WILL BE NEAR THE SURFACE ALONG AND SOUTH
OF A BRANSON TO AVA...TO EMINENCE LINE. THIS WILL SET THE STAGE FOR
THE SNOW TO BEGIN ACROSS SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI
SHORTLY AFTER MIDNIGHT...THEN SPREADING THE RAIN/SNOW LINE TOWARD
THE I-44 CORRIDOR BY 09Z. THE POTENTIAL OF DYNAMICAL COOLING EXISTS
ACROSS CENTRAL AND EAST CENTRAL MISSOURI DURING THIS TIME PERIOD
WHICH LEADS TO SOME UNCERTAINTY ON SNOWFALL AMOUNTS IN THIS AREA.
ELSEWHERE...AMOUNTS SHOULD BE A LIGHT DUSTING TO LOCALLY ONE TO TWO
INCHES BETWEEN 3 AND 9 AM. AREAS AROUND THE LAKE OF THE OZARKS COULD
CERTAINLY RECEIVE A QUICK TWO TO FOUR INCHES BETWEEN 3 AND 9
AM...WHICH LEADS TO THE OVERALL THOUGHTS ON ADVISORY ISSUANCE. I
BELIEVE AT LEAST AN ADVISORY WILL BE REQUIRED FOR THE LAKE OF THE
OZARKS FROM MIDNIGHT TO 12 NOON TUESDAY. ELSEWHERE...IT IS HIGHLY
DEPENDENT ON TIMING AND THE AVAILABLE MOISTURE FOR AN ADVISORY AT
THIS TIME. WILL LIKELY LEAVE AREAS FOR MOST OF SOUTHERN MISSOURI AND
SOUTHEAST KANSAS OUT OF THE ADVISORY...AND LET THE EVENING SHIFT
LOOK AT MORE INFORMATION BEFORE THE 10 PM LOCAL NEWS.

AFTER 18Z TUESDAY...THE OVERALL DYNAMICS AND LIFT WILL QUICKLY MOVE
OUT OF THE REGION WITH STRONG NORTHERLY WINDS DEVELOPING. WIND
CHILLS WILL QUICKLY DROP INTO THE TEENS AND INTO THE SINGLE DIGITS
ABOVE ZERO BY TUESDAY AFTERNOON/EVENING. WIND CHILL VALUES SHOULD
STAY NEAR ZERO THROUGH WEDNESDAY. JLT

LONG TERM (WEDNESDAY - SUNDAY)...

THE FORECAST AREA WILL GENERALLY STAY IN A CYCLONIC NORTHWEST FLOW
ALOFT...WITH A FEW EXCEPTIONS. THIS MEANS BELOW TO WELL BELOW NORMAL
TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WORK WEEK. WEAK
SHORT WAVE ENERGY WILL TRAVERSE THE REGION...CREATING AT LEAST THE
POTENTIAL FOR LIGHT PRECIPITATION. THE BEST SHOT AT THIS APPEARS TO
BE FROM FRIDAY NIGHT INTO SATURDAY...WHERE SLIGHT CHANCE POPS WERE
INCLUDED.

LOOKS LIKE THE PATTERN WILL BECOME MORE PROGRESSIVE FROM THIS
WEEKEND INTO NEXT WEEK. THEREFORE EXPECT WARMING TEMPERATURES
STARTING LATER THIS WEEKEND AS UPPER LEVEL RIDGING COMMENCES ACROSS
THE OZARKS. MAY EVEN SEE NEAR NORMAL TEMPERATURES BY NEXT MONDAY.

SCHAUMANN

&&

.AVIATION...
FOR THE 1800 UTC KSGF/KJLN TAFS...
MVFR CEILINGS/VISIBILITIES WILL CHANGE OVER TO IFR/LIFR
CEILINGS/VISIBILITIES BY LATE THIS AFTERNOON/EVENING...THEN CONTINUE
THROUGH 12/15Z. TURN OVER TO FROZEN PRECIPITATION WILL OCCUR
SOMETIME BETWEEN 06/09Z IN KJLN...09/12Z FOR KSGF. JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH SOUTH OF I44 AND EAST OF US 65 THROUGH TUESDAY
AFTERNOON.
MO...WINTER WEATHER ADVISORY FOR AREAS NORTH OF AN OSCEOLA TO
CAMDENTON SALEM BETWEEN 3 AM TO 12 NOON TUESDAY.
KS...NONE.

WFO SGF
Hazardous weather outlook, Feb 12, 1:06 PM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 PM CST MON FEB 12 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131915-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
106 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE POTENTIAL OF WIDESPREAD SMALL STREAM AND RIVER FLOODING IS
BECOMING MORE LIKELY LATE THIS AFTERNOON AND THIS EVENING ACROSS
MAINLY SOUTH CENTRAL MISSOURI. FLASH FLOODING SHOULD BE
MINIMAL...BUT IF THUNDERSTORMS DEVELOP...THE POTENTIAL OF ISOLATED
FLASH FLOODING WILL INCREASE. IN ADDITION...RAINFALL WILL
GRADUALLY SWITCH OVER TO SNOW AFTER MIDNIGHT ACROSS WEST CENTRAL
MISSOURI AND SOUTHEAST KANSAS...THEN SPREAD ACROSS THE REMAINDER
OF SOUTHERN AND CENTRAL MISSOURI BY SUNRISE. ONE TO THREE INCHES
OF SNOWFALL IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS ACROSS
CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LINGERING SNOWFALL WILL CONTINUE ACROSS MOST OF THE OZARKS TUESDAY
MORNING...WITH THE MAJORITY OF THE ACCUMULATING SNOWFALL ACROSS
CENTRAL AND EAST CENTRAL MISSOURI AFTER SUNRISE.

AREAL SMALL STREAM OR RIVER FLOODING WILL BE POSSIBLE THROUGH
TUESDAY AS RUNOFF FROM HEAVY RAINFALL MONDAY WILL CONTINUE.

WIND CHILL VALUES WILL BEGIN TO FALL INTO THE SINGLE DIGITS BY
TUESDAY AFTERNOON...AND BELOW ZERO BY TUESDAY NIGHT...AND INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:57 AM CSTFlood WatchSGFChristian, Dent, Douglas, Greene, Howell, Laclede and 10 more27 hr
Feb 12, 3:31 PM CSTWinter Weather AdvisorySGFBenton, Camden, Dent, Hickory, Maries, Miller and 5 more20 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.